Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 180, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2004, 11:42 PM CDT for Concordia Parish, Louisiana. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2004, 11:42 PM CDT (04:42 UTC)
- Expired
- Jun 3, 2004, 12:40 AM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Concordia Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 12:00 AM CDT | TSTM WND DMG | Ferriday, LA | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 2, 10:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1765 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
541
WUUS54 KJAN 030442
SVRJAN
LAC029-030540-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1142 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CONCORDIA PARISH IN NORTHEAST LOUISIANA
* UNTIL 1240 AM CDT
* AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTHWEST OF CLAYTON
TO 25 MILES SOUTHWEST OF FROGMORE...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR FROGMORE...CLAYTON AT 1155 PM CDT
BE NEAR WEST FERRIDAY...FERRIDAY AT MIDNIGHT CDT
BE NEAR RIDGECREST AT 1205 AM CDT
BE NEAR BLACK HAWK AT 1215 AM CDT
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.
THESE STORMS WILL LIKELY PRODUCE PARTICULARLY DAMAGING WINDS. MOBILE
HOMES AND VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY
BE OVERTURNED.
WINDS FROM 70 TO 80 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.
LAT...LON 3105 9170 3121 9171 3126 9182 3149 9184
3141 9172 3151 9170 3162 9171 3167 9168
3174 9163 3175 9139 3165 9141 3162 9150
3158 9143 3150 9153 3139 9148 3138 9156
3129 9150 3126 9165 3106 9157 3103 9164
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:30 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 2, 10:30 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1030 PM CDT WED JUN 2 2004 .DISCUSSION...A VERY WELL DEVELOPED MESOSCALE CONVECTIVE SYSTEM OVER SOUTHERN ARKANSAS AND LOUISIANA IS CONTINUING A SOUTHEAST MOVEMENT THROUGH THE PRIMARY AXIS OF MOISTURE/INSTABILITY. MID LEVEL VORTEX ASSOC WITH THIS SYSTEM IS MOVING SLOWLY EAST OVER OVER EXTREME NE LA AND WILL SUPPORT ENOUGH EASTWARD PROPAGATION TO ALLOW THE SYSTEM TO AFFECT AREAS WEST OF INTERSTATE 55...WITH THE GREATEST RISK OF DAMAGING WINDS LIMITED TO NE LA PARISHES AND THE SOUTHWEST CORNER OF MS. HAVE ADJUSTED THE OVERNIGHT WEATHER/PRECIP FORECAST GRIDS TO REFLECT THE LATEST TRENDS. EXPECT MOST WEATHER WILL OCCUR BEFORE 2 AM CDT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 43/EC
Hazardous weather outlook, Jun 2, 8:42 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 842 PM CDT WED JUN 02 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032121- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 842 PM CDT WED JUN 02 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR TONIGHT ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND A LARGE PORTION OF CENTRAL MISSISSIPPI...GENERALLY ALONG AND WEST OF A LINE FROM JACKSON METRO TO BROOKHAVEN AS WELL AS NORTH OF A CARTHAGE TO DE KALB LINE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF EASTERN MISSISSIPPI GENERALLY ALONG AND EAST OF A LINE FROM CARTHAGE TO RALEIGH TO COLUMBIA. A COMPLEX OF STRONG STORMS WERE ADVANCING SOUTHEAST ACROSS SOUTHERN ARKANSAS INTO NORTHWEST LOUISIANA. ALSO OTHER STRONG THUNDERSTORMS WERE NOTED ACROSS EXTREME NORTHERN MISSISSIPPI. AN UPPER LEVEL WEATHER DISTURBANCE IN THE SOUTHERN PLAINS WILL ALSO SWING ACROSS THE REGION AND WILL PROVIDE UPPER SUPPORT FOR THE STRONG CONVECTION. THIS WILL BE AIDED BY THE REMNANTS OF A FRONT WHICH WILL HELP TO PROVIDE THE FOCUS FOR STRONG THUNDERSTORMS OVER THE REGION. THIS ROUND OF STORMS SHOULD MOVE THROUGH THE REGION BY DAYBREAK THURSDAY WITH ONLY MINIMAL REDEVELOPMENT EXPECTED THURSDAY AFTERNOON. THESE STORMS WILL BEGIN TO AFFECT THE REGION FROM THE NORTHWEST AFTER 10 PM THIS EVENING. I THE MAIN RISK FROM STORMS WILL BE WIND GUSTS OF 70 MILES AN HOUR AND HAIL TO THE SIZE OF GOLF BALLS WITH FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS. . ...FLOODING... STRONG THUNDERSTORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL TONIGHT. MOST LOCATIONS SHOULD SEE LESS THAN 1 INCH OF ADDITIONAL RAINFALL. ONLY ISOLATED MINOR PONDING OF WATER CAN BE EXPECTED ACROSS SOME ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... ADDITIONAL ROUNDS OF THUNDERSTORMS MAY DEVELOP FOR THURSDAY NIGHT AND ON SATURDAY AS MORE UPPER LEVEL DISTURBANCES REACH THE LOWER MISSISSIPPI VALLEY. THE POSITION OF THE SURFACE FRONTAL REMNANTS IS VERY QUESTIONABLE AT THIS TIME. THE MOST LIKELY AREA TO BE AFFECTED WILL BE REFINED IN LATER OUTLOOKS. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...MAY BE NECESSARY FOR TONIGHT ACROSS THE REGION. THEY MAY ALSO BE NEEDED FOR A FEW HOURS AT A TIME FOR LATE THURSDAY THROUGH SATURDAY BUT IS NOT EXPECTED FOR THE PERIOD SUNDAY THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 2, 11:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1136 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG MANGHAM 32.31N 91.78W
06/02/2004 RICHLAND LA LAW ENFORCEMENT
TREES DOWN IN THE MANGHAM COMMUNITY WITH ONE TREE
REPORTED DOWN ON A HOUSE. REPORTED BY RICHLAND PARISH
SHERIFFS DEPARTMENT.
&&
XXXLocal storm report, Jun 2, 11:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG BASKIN 32.26N 91.75W
06/02/2004 FRANKLIN LA LAW ENFORCEMENT
TREES DOWN IN BASKIN. REPORTED BY FRANKLIN PARISH
SHERIFFS DEPARTMENT.
&&
XXXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 77 min |
| Jun 2, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 62 min |
| Jun 2, 10:48 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 57 min |
| Jun 2, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 60 min |
| Jun 2, 11:02 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 58 min |
| Jun 2, 11:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 77 min |
| Jun 2, 11:30 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 30 min |
| Jun 2, 11:30 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 60 min |
| Jun 2, 11:41 PM CDT | Flash Flood Warning | JAN | Franklin, Richland | 3 hr |
| Jun 2, 11:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Jun 3, 12:00 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 20 min |
| Jun 3, 12:25 AM CDT | Flash Flood Warning | JAN | Tensas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.